MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203842
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after a left hip arthroscopy, the suture anchor introducer was found broken in the bone.Three lot numbers were provided (50621753, 50566979, 50608909) but it is unknown which one is the one that broke.The broken anchor guide piece identified in left hip.The implant was left in situ and no further complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.The customer provided image confirms a fragment embedded in the bone.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as pre-cautions and warnings related to the use of the device.A review of print specifications, found material certification required with each lot.Certification to include statement of origin of manufacture identification.Clinical evaluation found that no further medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12304812
Report Number1219602-2021-01696
Device Sequence Number3971263
Product Code MBI
UDI-Device Identifier00885554031553
UDI-Public00885554031553
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model Number72203842
Device Catalogue Number72203842
Device Lot Number50621753
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight55